Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Bordism invariance of the coarse index


Author: Christopher Wulff
Journal: Proc. Amer. Math. Soc. 140 (2012), 2693-2697
MSC (2010): Primary 19K56, 58J22; Secondary 19K35
DOI: https://doi.org/10.1090/S0002-9939-2012-11546-1
Published electronically: February 21, 2012
MathSciNet review: 2910757
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove bordism invariance of the coarse index of complex elliptic pseudodifferential operators. In our discussion we introduce directed $ c$-bordisms, whose usefulness is illustrated in the context of existence of uniformly positive scalar curvature metrics on open manifolds.


References [Enhancements On Off] (What's this?)

  • 1. M. F. Atiyah, Global theory of elliptic operators, Proc. Internat. Conf. on Functional Analysis and Related Topics (Tokyo, 1969), Univ. of Tokyo Press, Tokyo, 1970, pp. 21-30. MR 0266247 (42:1154)
  • 2. Maxim Braverman, New proof of the cobordism invariance of the index, Proc. Amer. Math. Soc. 130 (2002), no. 4, 1095-1101 (electronic). MR 1873784 (2002j:58035)
  • 3. Catarina Carvalho, A $ K$-theory proof of the cobordism invariance of the index, $ K$-Theory 36 (2005), no. 1-2, 1-31 (2006). MR 2274155 (2007i:19010)
  • 4. Bernhard Hanke, Dieter Kotschick, John Roe, and Thomas Schick, Coarse topology, enlargeability, and essentialness, Ann. Sci. École Norm. Supér. (4) 41 (2008), no. 3, 471-493. MR 2482205 (2009k:58041)
  • 5. Nigel Higson, A note on the cobordism invariance of the index, Topology 30 (1991), no. 3, 439-443. MR 1113688 (92f:58171)
  • 6. Nigel Higson, Erik Kjær Pedersen, and John Roe, $ C^\ast $-algebras and controlled topology,
    $ K$-Theory 11 (1997), no. 3, 209-239. MR 1451755 (98g:19009)
  • 7. Nigel Higson and John Roe, Analytic $ K$-homology, Oxford Mathematical Monographs, Oxford Science Publications, Oxford University Press, Oxford, 2000. MR 1817560 (2002c:58036)
  • 8. Matthias Lesch, Deficiency indices for symmetric Dirac operators on manifolds with conic singularities, Topology 32 (1993), no. 3, 611-623. MR 1231967 (94e:58133)
  • 9. Richard B. Melrose and Paolo Piazza, Analytic $ K$-theory on manifolds with corners, Adv. Math. 92 (1992), no. 1, 1-26. MR 1153932 (93h:58149)
  • 10. Sergiu Moroianu, Cusp geometry and the cobordism invariance of the index, Adv. Math. 194 (2005), no. 2, 504-519. MR 2139923 (2006f:58027)
  • 11. -, On Carvalho's $ K$-theoretic formulation of the cobordism invariance of the index, Proc. Amer. Math. Soc. 134 (2006), no. 11, 3395-3404 (electronic). MR 2231925 (2007b:58034)
  • 12. Liviu I. Nicolaescu, On the cobordism invariance of the index of Dirac operators, Proc. Amer. Math. Soc. 125 (1997), no. 9, 2797-2801. MR 1402879 (97j:58148)
  • 13. Richard S. Palais, Seminar on the Atiyah-Singer index theorem, with contributions by M. F. Atiyah, A. Borel, E. E. Floyd, R. T. Seeley, W. Shih and R. Solovay. Annals of Mathematics Studies, No. 57, Princeton University Press, Princeton, NJ, 1965. MR 0198494 (33:6649)
  • 14. John Roe, Index theory, coarse geometry, and topology of manifolds, CBMS Regional Conference Series in Mathematics, vol. 90, published for the Conference Board of the Mathematical Sciences, Washington, DC, by the Amer. Math. Soc., Providence, RI, 1996. MR 1399087 (97h:58155)
  • 15. -, Lectures on coarse geometry, University Lecture Series, vol. 31, American Mathematical Society, Providence, RI, 2003. MR 2007488 (2004g:53050)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 19K56, 58J22, 19K35

Retrieve articles in all journals with MSC (2010): 19K56, 58J22, 19K35


Additional Information

Christopher Wulff
Affiliation: Institut für Mathematik, Universität Augsburg, 86135 Augsburg, Germany

DOI: https://doi.org/10.1090/S0002-9939-2012-11546-1
Received by editor(s): March 19, 2011
Published electronically: February 21, 2012
Communicated by: Varghese Mathai
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society